Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 15, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 25, 2022, 10:01 AM CST for Madison County, Yazoo County, Mississippi. It took effect at Mar 2, 2022, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 25, 2022, 10:01 AM CST (16:01 UTC)
- In effect from
- Mar 2, 2022, 3:00 AM CST
- Expired
- Mar 1, 2022, 3:32 PM CST
- In force
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Madison County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 52 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River near Bentonia (BTAM6). The gauge peaked at 21.26 ft at Mar 2, 2022, 2:00 PM CST.
- Action stage
- 21 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289730, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 25, 5:56 AM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Feb 25, 5:56 AM CST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Jackson MS 556 AM CST Fri Feb 25 2022 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: cold advection stratus will be the primary forecast challenge for today. It appears we'll see the current MVFR/IFR category ceilings scatter out later this morning into the early afternoon, and VFR conditions could prevail thereafter going into the evening with perhaps occasional periods of MVFR ceilings. Otherwise, expect northerly surface winds to be gusty today at times. /EC/ && .DISCUSSION... Today through tonight: There has been quite a clash of airmasses over the forecast area in the past couple of days. High temperatures yesterday varied by over 40 deg F, but the cool air is winning out now with the cold front having pushed southeast of the forecast area as of early this morning. Expect the cold advection pattern to continue as we go through today and tonight. Southwest flow aloft will support lingering light rain and drizzle this morning over mainly southern/eastern portions of the area, and this should diminish and become more suppressed to the south as we go through the day. For tonight, we'll see some increase in moist isentropic ascent, and this could bring an increase in light rain chances to the Delta region. Temperatures in the upper Delta region could briefly fall to freezing, but as of now, this precipitation is expected to all be liquid. /EC/ Tomorrow through Friday: The synoptic pattern will remain relatively unchanged heading into the weekend. A positively tilted shortwave trough over the Great Basin will eject into the Central Plains Saturday and slide through the Lower Mississippi Valley on Sunday. Ahead of this feature, renewed isentropic ascent will allow at least isolated to scattered showers to begin redeveloping across the Delta on Saturday. Strongest ascent with the wave and upper jet will translate across the region Saturday night into Sunday morning. Widespread showers are expected, especially along and north of the Natchez Trace corridor. Rainfall amounts will generally range from 0.25-0.5" with a few measurements near 0.75" not out of the question. Temperatures Saturday will be chilly, especially across the northern half of the area where highs will range from the low to upper 40s. By next week, the synoptic pattern will finally breakdown as the sub- tropical ridge weakens and retrogrades into Central Mexico. This will allow for dry northwest flow that will support a warming trend through the week. High temperatures in the low to mid 60s Monday will warm into the low to mid 70s by late week. A weak wave may slide through the area on Tuesday, but it will be fighting dry air and will likely be moisture starved with increasing cloud cover as the only noticeable feature. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 49 39 51 41 / 12 5 11 63 Meridian 52 39 55 43 / 54 2 3 31 Vicksburg 44 36 48 39 / 11 12 27 77 Hattiesburg 55 44 62 47 / 41 3 2 14 Natchez 46 39 51 40 / 21 7 14 55 Greenville 41 33 42 37 / 3 21 53 85 Greenwood 44 35 45 39 / 9 14 29 87 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Feb 25, 4:09 AM CST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 409 AM CST Fri Feb 25 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 261015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 409 AM CST Fri Feb 25 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 6:06 AM CST | River Flood Warning | JAN | Noxubee | 6 days |
| Feb 25, 10:00 AM CST | River Flood Warning | JAN | Leake | 3 days |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.